Oregon, 2006High Wind in Oregon, January 28, 2006
January 28, 2006 · NWS MFR · 4 events in 1 county or zone
A High Wind Warning was issued for Oregon coastal zones ORZ021/022 at 27/0121 PST, effective from 27/1900 to 28/0700 PST. It was expired at 28/0700 PST.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A High Wind Warning was issued for Oregon coastal zones ORZ021/022 at 27/0121 PST, effective from 27/1900 to 28/0700 PST. It was expired at 28/0700 PST. The above observations verified the warning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Jan 27, 9:02 PM PST, 5 hours 58 minutes earlier.
Area forecast discussion, Jan 27, 9:02 PM PST, 5 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
902 PM PST FRI JAN 27 2006
.DISCUSSION...ONLY CHANGE TO CURRENT FORECAST IS IN THE MARINE WORLD
TONIGHT. LATEST MODEL RUNS CONTINUE TO SHOW STRONG INDICATIONS OF
GOOD COASTAL BARRIER JET TONIGHT. WITH 850 MB WINDS SHOWING 75KT
FROM AROUND 230 BY 12Z WILL HAVE NO PROBLEM SEEING WINDS GUSTING
ABOVE 60KT ALONG THE COAST TONIGHT. HAVE UPDATED THE GALE WARNING
IN THE WATERS TO A STORM WARNING THROUGH TOMORROW MORNING.
.PREVIOUS DISCUSSION...ANOTHER BUSY DAY ON THE FORECAST DESK WITH THE
NEXT IN A SERIES OF STORMS TO AFFECT OUR REGION LATE TONIGHT THROUGH
SATURDAY.
THE FRONT IS FORECAST TO REACH THE COAST SHORTLY AFTER MIDNIGHT AS
AN OCCLUDING COLD FRONT THEN MOVE EAST AND GRADUALLY WEAKEN DURING
THE DAY. SNOW LEVELS WILL BE BETWEEN 3000 AND 3500 FEET WITH THE
HEAVIEST ACCUMULATION IN THE MORNING. IN ADDITION...THE STORM WILL
BRING STRONG SOUTH WINDS TO THE COAST...HIGHER TERRAIN AND SHASTA
VALLEY. EITHER A SNOW ADVISORY OR WINTER STORM WARNING IS IN EFFECT
FOR ZONES ABOVE 3000 TO 3500 FEET...EXCEPT THE EASTERN PORTIONS OF
LAKE AND MODOC COUNTY. PLEASE SEE PDXWSWMFR FOR DETAILS.
PRECIPITATION WILL QUICKLY TAPER TO LIGHT SHOWERS SATURDAY EVENING
BEFORE ANOTHER WARMER STORM APPROACHES THE COAST SUNDAY MORNING. THE
NAM IS STRONGER AND FURTHER SOUTH WITH THE LOW THAN THE GFS. THE
CONSENSUS IS TO LEAN TOWARD THE GFS AS IT IS SLIGHTLY BETTER
INITIALIZED AND HAS BEEN MORE ACCURATE IN THE RECENT PAST.
THE EXTENDED PORTION OF THE FORECAST IS LITTLE CHANGED. EXPECT THE
SERIES OF STORM SYSTEMS TO CONTINUE. THE CURRENT GFS TIMING IS
ANOTHER STORM MONDAY...AND ALSO TUESDAY NIGHT AND THURSDAY.
&&
.AVIATION...OCCASIONAL MVFR CONDITIONS WITH SCATTERED SHOWERS THIS
EVENING. RAIN AND SNOW SPREADING INLAND AHEAD OF AN OCCLUDING COLD
FRONT AFTER MIDNIGHT. GUSTY WINDS AT THE COAST...ABOVE RIDGES AND
LOCALLY IN VALLEYS FROM THIS EVENING THROUGH SATURDAY MORNING.
&&
WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY FOR SEAS...FLORENCE TO CA BORDER 0-60 NM.
STORM WARNING...........FLORENCE TO CA BORDER 0-60 NM TONIGHT
HIGH SURF ADVISORY.....ORZ021/022 SAT AM TO SUN AM.
SNOW ADVISORY..........ORZ027/028/029 12 AM - 3 PM SAT.
HIGH WIND WARNING......ORZ021/022 7 PM FRI - 7 AM SAT.
WINTER STORM WARNING...ORZ025 ABOVE 3000 FT 12 AM - 3 PM SAT.
ORZ030 12 AM - 3 PM SAT.
CA...SMALL CRAFT ADVISORY FOR SEAS...OR BORDER TO PT ST GEORGE 0-60
NM.
GALE WARNING...........OR BORDER TO PT ST GEORGE 0-60 NM TONIGHT
SNOW ADVISORY..........CAZ083/084 12 AM - 3 PM SAT.
WINTER STORM WARNING...CAZ080/081/082 ABOVE 3500 FT 12 AM -
3 PM SAT.
WIND ADVISORY..........CAZ081 12 AM - 9 AM SAT.
&&
SVEN
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Jan 27, 5:25 AM PST, 21 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
525 AM PST FRI JAN 27 2006
PZZ350-353-356-370-373-376-281423-
CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
525 AM PST FRI JAN 27 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TONIGHT
GALE WARNING TONIGHT. SEE PDXCWFMFR FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
ORZ021-022-281423-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
525 AM PST FRI JAN 27 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
HIGH WIND WARNING TONIGHT. SEE PDXNPWMFR FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
HIGH WIND WARNING THROUGH SATURDAY MORNING. SEE PDXNPWMFR FOR DETAILS
HIGH SURF ADVISORY SATURDAY MORNING THROUGH SUNDAY MORNING SEE
PDXCFWMFR FIR DETAILS.
CAZ080-082-ORZ025-027-029-030-281423-
EASTERN DOUGLAS COUNTY FOOTHILLS-KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
SOUTH CENTRAL OREGON CASCADES-SOUTH CENTRAL SISKIYOU COUNTY-
WESTERN SISKIYOU COUNTY-
525 AM PST FRI JAN 27 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
WINTER STORM WARNING SATURDAY. SEE PDXWSWMFR FOR DETAILS
CAZ081-083-084-ORZ028-281423-
CENTRAL SISKIYOU COUNTY-NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
525 AM PST FRI JAN 27 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SNOW ADVISORY SATURDAY. SEE PDXWSWMFR FOR DETAILS.
HESS
High Wind, South Central Oregon Coast
- When
- January 28, 3:00 AM PST to 4:50 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 40 kt (46 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
Recorded at Port Orford. Maximum recorded sustained wind was 55 mph at 28/0430 PST.
High Wind, South Central Oregon Coast
- When
- January 28, 3:00 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- January 28, 3:30 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 88 kt (101 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- January 28, 4:50 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 66 kt (76 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Rain in Washington, January 28 to 30, 2006$330,000 · 2 events
- Tornado in Kansas, January 28, 2006$100,000 · F0 · 1 event
- High Surf in Hawaii, January 28, 200612 events
- Winter Weather in Colorado, January 28 to 29, 20066 events
- Tornadoes and Hail in Kansas, January 28, 2006$5,000 · F0 · 5 events
- Heavy Snow in North Dakota, January 28 to 29, 20065 events
- Heavy Snow in Utah, January 28 to 29, 20063 events
- Heavy Snow in Idaho, January 28, 20063 events
- Heavy Snow in Montana, January 28, 20062 events
- Winter Storm in Oregon, January 28, 20062 events
- High Wind in California, January 28, 200661 kt wind · 2 events
- Cold in Alaska, January 28 to 29, 20061 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5488920, 5489353, 5489354, 5489355.